Title

Chikungunya fever: re-emergence of an old disease

ORCiD

David M. Ojcius: 0000-0003-1461-4495

Document Type

Article

Publication Title

Microbes and Infection

ISSN

1286-4579

Volume

11

Issue

14--15

DOI

10.1016/j.micinf.2009.09.001

First Page

1163

Last Page

1164

Publication Date

12-1-2009

Abstract

Several large outbreaks of Chikungunya infections in the past decade have stimulated renewed interest in the Chikungunya virus. This special issue describes recent outbreaks of Chikungunya and discusses possible reasons for the re-emergence of this arbovirus; reviews the ecology and geographic expansion of its vector, the Asian tiger mosquito, Aedes albopictus; summarizes our current knowledge of the immune response to infection; and presents our understanding of pathogenesis based on research in animal models.